Analyptic shock

I am due to have my first Anti TNF and have been reading that some people have experienced analyptic shock after taking it. I know Mand said she had after Humira for example. PLease can you tell me honestly what it was like for you to go through that? But put a warning incase others dont want to read it.

Also again I know its looking at the glass half empty but I want to know if anyone has died from Analyptic shock reaction to anti tnf despite andrenalin etc? Sorry about the spelling of analyptic- hope you all know what I mean

thanks, fiona

12 Replies

oldestnewest
  • Hi Fiona, first of all you have to remember you could have an anaphylactic shock to lots of things as its a sudden allergic reaction. Nobody knows when it may happen as we don't always know exactly what we are allergic to, we could have a reaction to food, stings, even over the counter drugs, our bodies are all different.

    When I had mine it was to the drug Infliximab.

    Yes it was frightening at the time but it was dealt with straight way, to tell you the truth I really didn't know what was happening to me, I just started to cough and felt a tickle in my throat then another patient said my lips were turning blue and shouted for help and that was that.

    That's the thing about life really if we constantly worry about what could happen then we would never take or do anything,we have to weigh up the possibility of this happening they can't put anaphlyactic shock as a side effect as its an allergic reaction to something and like I said which I can't stress enough that could happen from anything at any time, it is after all very rare.

    Take care

    mandxx

    Disclaimer

    Anything put in this blogg is from my own experiences not professional medical opinion, any doubts you should always speak to your GP or Rheumatologist.

  • Thanks Mand as always very helpful. I think there should be a new title Professional RA expert Patient !!!!

    Take care of yourself too

    Fiona

  • Thanks Fiona, had RA for far to long I think, lol.

    Just glad to help, try not to worry to much about trying the Anti-tnf it works brilliantly for many people I've met and on here too. When I first went onto Anti-tnf's they worked great for me also (apart from Infliximab of course!) they just stopped working but that's been the same with many drugs I've had.

    Take care

    mand xx

  • Hi, I was expecting some reaction to my first Humira injection (18 months), but all went well & it has been a miracle drug for me. I still have RA but have no further joint damage and can manage my life well now. You are so well monitored I have bloods done every month, I think you can expect a good result - though when you feel better, better not tell anyone or else they might tell you, in one way or another that you are smug. Good Luck Sparkle - Think positive remember to put positivity first, it will come back to you that is 'the secret' x

  • Thanks Gina lots of people have mentioned positivity and RA. I am really intrigued to hear more about that. I know Lyn often says stay Positive !

    I am actually getting really desperate for the drugs now and am almost falling into the trap of thinking its going to be a magic bullet. Of course I know really that I wont be cured but who cares if I can " manage my life " better as you say.

    Long may your magic bullett ( sp ???) work

    fiona xx

  • sudden anaphalytic reaction./sudden Death.. yes the word sudden death appears on my gold injection leaflet.. was not impressed when consultant.. was not impressed when she suggested this treatment.. especially when i have anaphalatic reaction to tramadol.... in prospective.. to appear in a leaflet... risk must be greater than 1 person in 10.000 lower level risk or 1 in 1,000 obviously higher level risk and so on....

  • ps disclaimer.. on above post personal experience.. though mainly factual alison aka summer

  • Hi Alison How does that compare to a general anaesthectic I wonder? I never really think about it now when I have one of those. Strange isnt it. Are you taking gold? is it helping? I hope so.

    Take Care

    Fiona x

  • Hi Alison, Is there no risk of reaction with Gold injections?

  • I would hope to reassure you. I've been having infliximab anti-Tnf for amost ten years and havent had a shock reaction yet. Only once in all that time have I seen anyone having one, and she was dealt with really fast - a crash team rushed in and sorted her out.

    But they are very careful about monitoring you and giving it to you slowly and keeping you in for a while afterwards, so really I wouldnt worry. Good luck.

  • I was also very worried when starting some of the new drugs, Methotrexate - sudden death, enbrel - cancer etc etc.

    But like my rheumy said to me if you read the full side effects on a paracetomol leaflet even they would worry you too take.

    Fingers crossed Ive not had any major side effects.

    Sulfazalzine gave me major headaches and slow realise pain killers made my face swell, but nothing major.

    Hope all goes well on any new treatment you start x

  • Thankyou really looking forward to it now ( does that sound a bit weird ???? )

You may also like...